Jump to content
CrazyBoards.org

Recommended Posts

Hello everyone!

I've been noticing a lot of sexual dysfunction with the medications that I'm taking right now: oxcarbazepine, fluoxetine, loxapine, lisdexamfetamine. I'm inclined to think that it's the fluoxetine that's causing it. I have very little if any libido. I have difficulties getting an erection and if somehow I do manage to get one, keeping it up is even more problematic. And climaxes are....well....anti-climactic to say the least. I've only noticed sexual dysfunction this bad when I was on Lexapro. The only SSRI I ever took that really didn't cause any sexual dysfunction was Viibryd if I recall correctly. But Viibryd gave me a hyper-active GI and diarrhea. I don't think I can tolerate that again just to deal with sexual dysfunction.

So I'm coming on here to ask those who take Trintellix if they feel that there is less sexual dysfunction compared to other serotonergic drugs that they have taken like the other SSRIs.

Also would like to say that I feel like loxapine and lisdexamfetamine definitely help my libido. I notice it when I go up on loxapine especially. There's a theory in the psychiatric community that sexual dysfunction can be tempered with 5HT1A agonism or 5HT2A antagonism. Currently, loxapine does antagonize 5HT2A but it is also a minor antagonist at 5HT1A as opposed to agonist. I'm wondering if the 5HT1A agonism from Trintellix might do me some good. Also, I'm not open to switching the loxapine to something with 5HT1A agonism. The loxapine has to stay. The antidepressant is up for negotiation.

Looking forward to everyone's thoughts.

  • Like 1
Link to comment
Share on other sites

My PDoc wanted me to stop Effexor and try that drug, however since it's new I'm not too keen on it.

I haven't heard enough about it or seen results from anyone to be a guinea pig.  I already feel that way even on these older drugs.

For my SD, wellbutrin is my next attempt to fix things...

Link to comment
Share on other sites

6 hours ago, BrianOCD said:

My PDoc wanted me to stop Effexor and try that drug, however since it's new I'm not too keen on it.

I haven't heard enough about it or seen results from anyone to be a guinea pig.  I already feel that way even on these older drugs.

For my SD, wellbutrin is my next attempt to fix things...

Unfortunately, bupropion isn't an option for me. It causes too much anxiety and that con outweighs any pros. However, it did help with emotional flattening and increasing my overall libido. It just isn't worth it to me though for what help it did provide. I would rather use a different SSRI. Although as an aside, Trintellix is TECHNICALLY an SNRI because it does have a considerable affinity for the norepinephrine transporter. This should theoretically make it stimulating which is a positive. I find the stimulation from Prozac to be an important part of the antidepressant effect.

Link to comment
Share on other sites

1 hour ago, Iceberg said:

My doc loves trintellix and it's supposedly not as bad for sex stuff. Also remeron (if you believe the PI sheet) 

Yeah but loxapine is all I need in the sedating department, and I can't stomach the weight gain of Remeron after what I went through with Zyprexa.

Link to comment
Share on other sites

2 hours ago, Iceberg said:

My doc loves trintellix and it's supposedly not as bad for sex stuff. Also remeron (if you believe the PI sheet) 

I can vouch for Remeron. No sexual dysfunction, but some people find the other side effects of increased hunger and drowsiness intolerable. 

Link to comment
Share on other sites

Read some more about the clinical trials investigating sexual dysfunction in Trintellix. Apparently, the sexual dysfunction was almost indistinguishable from placebo until the 20mg dose at which point there was a minor uptick in reports. Seems overwhelmingly positive and sounds similar to the Viibryd SD trials.

  • Like 1
Link to comment
Share on other sites

  • 3 weeks later...

When I took Fluoxetine 40 mg., I had horrible sexual dysfunction, which is sad, because it was working for me otherwise.  I took Trintillex for a couple of years (back when it was called Brintellix), and I never had any sexual dysfunction at all. The only side effect I had was some stomach pain. I would recommend trying it.  You can get a savings card that will bring the cost way down too-it's on their website.  Now I take Viibryd 40 mg., and I only have minimal trouble with sexual dysfunction.  I also take Buspar 60 mg., which has been known to help with sexual side effects, although it's not as commonly used as Wellbutrin.  I took Wellbutrin for years.  It was helpful at the time, but eventually my doctor decided we should try something else.  

Link to comment
Share on other sites

8 minutes ago, friendofGod777 said:

When I took Fluoxetine 40 mg., I had horrible sexual dysfunction, which is sad, because it was working for me otherwise.  I took Trintillex for a couple of years (back when it was called Brintellix), and I never had any sexual dysfunction at all. The only side effect I had was some stomach pain. I would recommend trying it.  You can get a savings card that will bring the cost way down too-it's on their website.  Now I take Viibryd 40 mg., and I only have minimal trouble with sexual dysfunction.  I also take Buspar 60 mg., which has been known to help with sexual side effects, although it's not as commonly used as Wellbutrin.  I took Wellbutrin for years.  It was helpful at the time, but eventually my doctor decided we should try something else.  

I've actually been on Trintellix now for 15 days and 4 days now at 10mg. So far so good. Affirmative on the stomach pain but it's mild in comparison to the general GI agitation I had on Viibryd. I had pretty much chronic diarrhea and my gut was always on the move. It was kind of embarrassing that my gut was always making noises. Happy with Trintellix so far. See my pdoc again on 7/24. I'm coming off of Prozac which has a really long half-life so by then will be 38 days off Prozac. That should be enough to tell. And 26 days at the 10mg of Trintellix. I already have a feeling that I might have to go up to the 15mg, but I have plenty of time to tell I guess. Lol.

Link to comment
Share on other sites

I bet that is why my gut makes noises sometimes!  I never connected it with the Viibryd.  I haven't had any trouble with it other than just the noises.  I'm glad the Trintellix is working for you so far, and I hope it continues to do so!  I really think it's one of the better medications out there.  I hope you are using the savings card to save money on it if you qualify. 

Link to comment
Share on other sites

Just now, friendofGod777 said:

I bet that is why my gut makes noises sometimes!  I never connected it with the Viibryd.  I haven't had any trouble with it other than just the noises.  I'm glad the Trintellix is working for you so far, and I hope it continues to do so!  I really think it's one of the better medications out there.  I hope you are using the savings card to save money on it if you qualify. 

Even better. My insurance copay is $60. After the savings card it's $10. But get this. There's a mail-in rebate!! So you can get the $10 copay back. I just mailed in my first one today. Lol. So this super expensive brand medication is now effectively free.

And affirmative on the Viibryd and GI symptoms. It's definitely known for that. What would I guess be referred to gut hypermotility. It's just always "on the move" no matter what you ate or drank. I could practically have conversations with my stomach sometimes.

Link to comment
Share on other sites

That's awesome that you get it free.  I got it free for a few months, and then it went up to 10 dollars, but that was when it first came out.  I pay 20 for my Viibryd, and that's with the savings card.  It's my most expensive med., though, so I guess that's pretty good! 

Yeah, I changed my diet several months ago, and I just assumed that was the cause of the noises, but now I'm sure it's the Viibryd! 

Link to comment
Share on other sites

Just now, friendofGod777 said:

That's awesome that you get it free.  I got it free for a few months, and then it went up to 10 dollars, but that was when it first came out.  I pay 20 for my Viibryd, and that's with the savings card.  It's my most expensive med., though, so I guess that's pretty good! 

Yeah, I changed my diet several months ago, and I just assumed that was the cause of the noises, but now I'm sure it's the Viibryd! 

Best of luck on it! In my experience, it was a solid med. And indeed I do recall that it was the only other AD that didn't cause any sex dysfunction. It was stimulating too. But I was get weird brain shocks in the mornings after taking it kind of like AD withdrawal. And it also caused insomnia to a certain degree if I took it too late in the morning. I would go back to it despite these things though. Well MAYBE. Not sure about the diarrhea though. Lol.

Link to comment
Share on other sites

Stomach issues are the pits!  I'm an elementary school teacher, so I can't just go to the bathroom whenever I want to. I guess I can live with the noises.  My students could care less, I just hate when I am talking to someone one on one and it starts up!  lol

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...